Alert archive / Indiana / Wind Chill Advisories in 2015

Wind Chill Advisory 4, NWS Louisville, KY

February 22, 201510 counties in Indiana; 7 counties in Kentucky

NWS Louisville, KY issued this wind chill advisory at Feb 22, 2015, 4:11 AM EST for 10 counties in Indiana; 7 counties in Kentucky. It took effect at Feb 23, 2015, 12:00 AM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 22, 2015, 4:11 AM EST (09:11 UTC)
In effect from
Feb 23, 2015, 12:00 AM EST
Expired
Feb 23, 2015, 9:00 AM EST
In force
9 hr
Issued by
NWS Louisville, KY

Counties Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Breckinridge County, KY, Hancock County, KY, Jefferson County, KY, Meade County, KY, Ohio County, KY, Oldham County, KY, Trimble County, KY

The radar

The Louisville radar (KLVX), 37 km from the middle of the area, began a volume at 09:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 9.2 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2015-02-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2015-02-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
464 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

593 
WWUS43 KLMK 220911
WSWLMK

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
411 AM EST SUN FEB 22 2015

...BITTER WIND CHILLS LATE TONIGHT INTO MONDAY MORNING...

.A VERY COLD ARCTIC AIR MASS WILL COMBINE WITH WINDS AROUND 10 MPH
TO CREATE BITTER WIND CHILLS OF 10 BELOW TO 15 BELOW ZERO ACROSS
SOUTHERN INDIANA AND PORTIONS OF NORTHERN KENTUCKY LATE TONIGHT
INTO MONDAY MORNING.

INZ076>079-083-084-089>092-KYZ023>026-030>032-222100-
/O.NEW.KLMK.WC.Y.0004.150223T0500Z-150223T1400Z/
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-JEFFERSON KY-OLDHAM KY-
TRIMBLE KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LOUISVILLE...LA GRANGE...BEDFORD
411 AM EST SUN FEB 22 2015 /311 AM CST SUN FEB 22 2015/

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT EST /11 PM CST/
TONIGHT TO 9 AM EST /8 AM CST/ MONDAY...

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT EST /11 PM CST/
TONIGHT TO 9 AM EST /8 AM CST/ MONDAY. 

* WIND CHILL VALUES: 10 BELOW TO 15 BELOW ZERO

* TIMING: MIDNIGHT TONIGHT INTO MID MORNING MONDAY

* MAIN IMPACTS: BITTERLY COLD WIND CHILLS WILL MAKE IT DANGEROUS
  TO BE OUTSIDE FOR PROLONGED PERIODS OF TIME. EXPOSED WATER PIPES
  WILL BE IN DANGER OF FREEZING AND BURSTING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

ZT
3 follow-up statements
821 
WWUS43 KLMK 221954
WSWLMK

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
254 PM EST SUN FEB 22 2015

...BITTER WIND CHILLS LATE TONIGHT INTO MONDAY MORNING...

.A VERY COLD ARCTIC AIR MASS WILL COMBINE WITH WINDS AROUND
10 MPH TO CREATE BITTER WIND CHILLS OF 10 BELOW TO 15 BELOW ZERO
ACROSS SOUTHERN INDIANA AND PORTIONS OF NORTHERN KENTUCKY LATE
TONIGHT INTO MONDAY MORNING.

INZ076>079-083-084-089>092-KYZ023>026-030>032-230900-
/O.CON.KLMK.WC.Y.0004.150223T0500Z-150223T1400Z/
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-JEFFERSON KY-OLDHAM KY-
TRIMBLE KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LOUISVILLE...LA GRANGE...BEDFORD
254 PM EST SUN FEB 22 2015 /154 PM CST SUN FEB 22 2015/

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT EST /11 PM
CST/ TONIGHT TO 9 AM EST /8 AM CST/ MONDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT EST /11 PM
CST/ TONIGHT TO 9 AM EST /8 AM CST/ MONDAY. 

* WIND CHILL VALUES: 10 BELOW TO 15 BELOW ZERO

* TIMING: MIDNIGHT TONIGHT INTO MID MORNING MONDAY

* MAIN IMPACTS: BITTERLY COLD WIND CHILLS WILL MAKE IT DANGEROUS 
  TO BE OUTSIDE FOR PROLONGED PERIODS OF TIME. EXPOSED WATER 
  PIPES WILL BE IN DANGER OF FREEZING AND BURSTING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

EER
132 
WWUS43 KLMK 230847
WSWLMK

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
347 AM EST MON FEB 23 2015

...BITTER WIND CHILLS THROUGH MID MORNING...

.PLAN ON WIND CHILLS THROUGH MID MORNING TO RANGE FROM 5 TO NEAR
10 BELOW ZERO ACROSS THE AREA AS ARCTIC AIR CONTINUES TO POUR INTO
THE REGION.

INZ076>079-083-084-089>092-KYZ023>026-030>032-231400-
/O.CON.KLMK.WC.Y.0004.000000T0000Z-150223T1400Z/
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-JEFFERSON KY-OLDHAM KY-
TRIMBLE KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LOUISVILLE...LA GRANGE...BEDFORD
347 AM EST MON FEB 23 2015 /247 AM CST MON FEB 23 2015/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST /8 AM
CST/ THIS MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST /8 AM CST/
THIS MORNING. 

* WIND CHILL VALUES: 5 TO 10 BELOW ZERO

* TIMING: THROUGH MID MORNING

* MAIN IMPACTS: BITTERLY COLD WIND CHILLS WILL MAKE IT DANGEROUS 
  TO BE OUTSIDE FOR PROLONGED PERIODS OF TIME. EXPOSED WATER 
  PIPES WILL BE IN DANGER OF FREEZING AND BURSTING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

ZT
075 
WWUS43 KLMK 231358
WSWLMK

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
858 AM EST MON FEB 23 2015


INZ076>079-083-084-089>092-KYZ023>026-030>032-231500-
/O.EXP.KLMK.WC.Y.0004.000000T0000Z-150223T1400Z/
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-JEFFERSON KY-OLDHAM KY-
TRIMBLE KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LOUISVILLE...LA GRANGE...BEDFORD
858 AM EST MON FEB 23 2015 /758 AM CST MON FEB 23 2015/

...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM EST /8 AM CST/ THIS
MORNING...

THE WIND CHILL ADVISORY WILL EXPIRE AT 9 AM EST /8 AM CST/ THIS
MORNING. 

THE WIND CHILL ADVISORY HAS EXPIRED BUT WIND CHILL VALUES WILL
REMAIN IN THE SINGLE DIGITS TO TEENS THROUGH THE DAY.

$$

EER

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this wind chill advisory went out at Feb 22, 3:51 AM EST, 20 minutes earlier.

Area forecast discussion, Feb 22, 3:51 AM EST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
351 AM EST Sun Feb 22 2015

.SHORT TERM (Now through Monday Night)...
Issued at 315 AM EST Sun Feb 22 2015

...Bitter Cold Coming Tonight...

Latest analysis an upper level trough across much of the CONUS
with embedded weak shortwaves moving through the central and
southern Plains. At the surface, weak baggy flow exists across the
Ohio Valley while a stronger Arctic high pressure is positioned
across the Dakotas.

Low level moisture trapped beneath an inversion is keeping stratus
in place across much of central and eastern Kentucky. Melting snow
and residual moisture in place from yesterday's snow/ice/rain event
has resulted in patchy to areas of locally dense fog, especially
across the Bluegrass region and southern Kentucky. At the same,
temperatures are dropping into the upper 20s to low 30s and there
have been a fair amount of reports of icy, slick roads due to black
ice and freezing slush, particularly secondary, less traveled and
untreated surfaces. The Traveler's Advisory in effect until 12z
looks good to cover these expected impacts.

For today, plan on a mostly cloudy to overcast day as low stratus
will be slow to erode but at the same time we'll see increasing
mid/level clouds. Two upper level features will bring a chance of
flurries or light snow showers to the region later this afternoon.
First is the Arctic front and upper level PV anomaly that skirts the
northern areas while to our west an approaching weak shortwave is
expected to enhance the upper level lift. Between 21z and 03z, the
region is under the right entrance region of a 120+ kt upper level
jet. Soundings show rather dry mid-levels and overall deep lift
isn't present. Nonetheless, will continue to mention slight chance
of snow showers with a dusting of accumulation possible. Highs today
in the upper 20s to mid 30s.

The Arctic high dives south into the Upper Midwest tonight and is
expected to be centered across Iowa by early Monday. This will bring
a reinforcing shot of very below normal temperatures. NAEFS
standardized anomalies are running 3 to 3.5 SD below normal. Monday
morning lows are forecast to range from around 0 across southern
Indiana to near 10 or low teens near the TN border. This would be
near record lows for some sites, including Louisville. At the same
time, with the high still to our west, plan on winds around 10 mph
through the night. This will create bitter cold wind chills of -10
to as low as -15 along and north of I-64. A Wind Chill Advisory will
be issued for tonight through Monday morning for southern Indiana
and portions of northern Kentucky. This may need to be extended
further east/south into the Bluegrass region later today but based
on colloboaration with ILN/JKL it was decided to hold off for now.

We'll see little improvement during the day Monday as highs only
reach the mid teens to low 20s. Plan on wind chill values to top out
in the single digits above and below zero during the day. A mostly
to partly sunny day will take the bite out of the cold but still
looking at the potential for record cold highs for some locations.
Stay warm!

.LONG TERM (Tuesday through Sunday)...
Issued at 330 AM EST Sun Feb 22 2015

Monday Night - Thursday:

The work week will consist of a couple different shots of cold air
re-enforcing the cold pattern that has taken hold of the Midwest.
Although relatively dry, each front will present weak
forcing/moisture and present us with a low chance at some light
snow.

With a very cold airmass in place and sfc high pressure ridge
crossing the Ohio Valley Tues morning, low temperatures are expected
to dip below zero over southern IN and in KY north of the parkways.
Although winds will be somewhat marginal for a wind chill advy to be
considered, can't rule it out as some southerly winds picking up
toward sunrise in the coldest locations may make a case for a wind
chill below -10.

Although a strong southerly flow will warm us into the upper 20s/mid
30s Tues afternoon, another cold front will arrive Tues evening.
Some models suggest light snow could accompany the front so will
continue a 20% POP for mainly Tues evening.  This front looks to
hold mainly a re-enforcing shot of cold air behind it and won't
really bring a significant temp drop to the region.  Temps through
the day on Wed will be teens/20s to start out and warm to the upper
20s/30s.

A second stronger front looks to bring noticeably colder air to the
region for Thurs/Friday.  Again moisture looks pretty thin along
this front so will continue with a dry forecast or just a flurry
mention for now.  Highs Thurs/Fri will likely hold in the 20s.  Low
temps Fri morning look to again dip into the single digits above and
below zero.

Friday - Saturday:

0Z models have overall trended away from phasing of northern and
southern stream pieces of energy which has resulted in no major
storm systems in the 0Z GFS/ECMWF for the Ohio Valley late this week
and into next week whereas the last few runs have contained a signal
for a significant storm system in our area.  While confidence is low
on if/when one will develop this weekend, the pieces of the puzzle
are there...cold Arctic air in place and plenty of energy ejecting
out of the northern/southern streams.  We may or may not see a storm
system based on the phasing of these individual pieces of energy
which the models have had a very difficult time resolving this
winter season in the long term period.  Based on previous forecast
runs and the fact that even the latest 0Z suite of guidance has some
light precip due to the individual weaker disturbances passing
through the area this weekend, will maintain 20-30% POPs in the
forecast. The best advice to give right now is to keep an eye on the
forecast for this weekend as a significant storm system may still
affect the Ohio Valley.

&&

.HYDROLOGY...
Issued at 300 AM EST Sun Feb 22 2015

Yesterday's snow to ice to rain event brought 2 to locally 3 inches
of precipitation across south-central Kentucky. This resulted in
flooding issues for low-lying roads and crossings as well as
significant ponding on some streets and urban areas. Calls to area
law enforcement suggest that while conditions have improved, water
has been slow to recede and many secondary, low-lying roads remain
impacted. The Areal Flood Advisory remains in effect through 14z.
Area rivers are also starting to respond to the runoff but at this
point, no rivers are forecast above flood stage. We'll have to
closely monitor a few sites into early next week however.
&&

.AVIATION (06Z TAF Update)...
Issued at 1145 PM EST Sat Feb 21 2015

Plan on IFR to LIFR ceilings at LEX/BWG through the night into the
mid morning hours Sunday as low-level moisture firmly remains in
place. Low level north/northeast winds are working to push the
stratus deck out of southern Indiana and past SDF but has stalled
somewhat in the last hour. Tough call for SDF as the airfield will
lie on the edge. If clouds scatter and remain so, fog will become
more of a concern. If stratus fills back in, it could be IFR to
LIFR. Thinking that the stratus will win out but also included some
visibility restrictions as well. There are signals for dense fog but
confidence isn't high enough at this time to prevail in TAF.

Look for low ceilings to hang on at all sites throughout the day as
moisture remains trapped under a strong inversion. Some slight
improvement is possible by afternoon as winds increase ahead of an
Arctic front that will arrive toward the evening hours.
North/northwest winds will begin to pick to around 10-12 kts after
00z in response to the frontal passage.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...WIND CHILL ADVISORY from Midnight EST /11 PM CST/ tonight to 9
     AM EST /8 AM CST/ Monday FOR KYZ023>026-030>032.

IN...WIND CHILL ADVISORY from Midnight EST /11 PM CST/ tonight to 9
     AM EST /8 AM CST/ Monday FOR INZ076>079-083-084-089>092.

&&

Short Term........ZBT
Long Term.........AMS
Hydrology.........ZBT
Aviation..........ZBT
Hazardous weather outlook, Feb 21, 9:37 PM EST, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
937 PM EST SAT FEB 21 2015

INZ076>079-083-084-089>092-KYZ024-025-028>043-045>049-055>057-230245-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-BRECKINRIDGE KY-MEADE KY-
HARDIN KY-BULLITT KY-JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-
SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-
WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-
WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-BOYLE KY-GARRARD KY-
MADISON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HARDINSBURG...BRANDENBURG...ELIZABETHTOWN...
FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...
LA GRANGE...BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...
GEORGETOWN...CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...DANVILLE...LANCASTER...
RICHMOND
937 PM EST SAT FEB 21 2015 /837 PM CST SAT FEB 21 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

WITH WET ROADWAYS AND TEMPERATURES DROPPING INTO THE MID AND UPPER
20S OVERNIGHT...SLICK SPOTS WILL BE POSSIBLE ON AREA ROADWAYS.
MOTORISTS SHOULD USE CAUTION IF DRIVING OVERNIGHT AND EARLY
SUNDAY MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

WIND CHILL TEMPERATURES WILL DROP BELOW ZERO SUNDAY NIGHT INTO
MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

KYZ023-026-027-053-054-061>067-070>078-081-082-230245-
HANCOCK KY-OHIO KY-GRAYSON KY-LARUE KY-MARION KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...HAWESVILLE...BEAVER DAM...LEITCHFIELD...
HODGENVILLE...LEBANON...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
937 PM EST SAT FEB 21 2015 /837 PM CST SAT FEB 21 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

PONDING AND AREAS OF STANDING WATER ON ROADWAYS WILL PERSIST
TONIGHT...ESPECIALLY IN POORLY DRAINED AREAS AND WHERE STORM
DRAINS ARE BLOCKED BY SNOW.

WITH WET ROADWAYS AND TEMPERATURES EXPECTED TO DROP BELOW
FREEZING OVERNIGHT...SLICK SPOTS WILL DEVELOP LATER TONIGHT AND
SUNDAY MORNING. MOTORISTS SHOULD USE CAUTION IF DRIVING OVERNIGHT
AND EARLY SUNDAY MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

WIND CHILL TEMPERATURES WILL DROP BELOW ZERO LATE SUNDAY NIGHT
INTO MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAIN AMOUNTS AND ANY FLOODING
TONIGHT.

TWF/MJ/RAS

In the hours before

Local storm report, Feb 21, 11:37 PM EST, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1137 PM EST SAT FEB 21 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     SLEET            2 SSE RUSSELLVILLE      36.82N 86.89W
02/21/2015  E1.5 INCH        LOGAN              KY   PUBLIC

&&

NWS LOUISVILLE KY
IRIS SYSTEM
Local storm report, Feb 21, 11:55 PM EST, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1155 PM EST SAT FEB 21 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     FREEZING RAIN    LANCASTER               37.62N 84.58W
02/21/2015  E0.10 INCH       GARRARD            KY   PUBLIC

&&

NWS LOUISVILLE KY
IRIS SYSTEM
Local storm report, Feb 22, 12:09 AM EST, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1209 AM EST SUN FEB 22 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     FLOOD            FRANKLIN                36.73N 86.57W
02/21/2015                   SIMPSON            KY   BROADCAST MEDIA

            SIMPSON COUNTY ANIMAL SHELTER FLOODED.

&&

NWS LOUISVILLE KY
IRIS SYSTEM
Special weather statement, Feb 22, 1:17 AM EST, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
117 AM EST SUN FEB 22 2015

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-221200-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...
LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
JAMESTOWN...BURKESVILLE...ALBANY
117 AM EST SUN FEB 22 2015 /1217 AM CST SUN FEB 22 2015/

...TRAVELERS ADVISORY FOR SLICK ROADS AND PATCHY DENSE FOG...

SLICK AND ICY ROADWAYS HAVE BEEN REPORTED ACROSS PARTS OF THE AREA
DUE TO TEMPERATURES FALLING BACK BELOW FREEZING COMBINED WITH
RESIDUAL WATER FROM THE SNOW AND RAIN YESTERDAY. USE CAUTION DRIVING
THIS MORNING. MOISTURE NEAR THE SURFACE WILL LIKELY FREEZE ON THE
ROADS AND OTHER OBJECTS. BLACK ICE IS OCCURRING...AND CAN BE VERY
DIFFICULT TO SPOT...ESPECIALLY AT NIGHT. BRIDGES AND OVERPASSES ARE
PARTICULARLY SUSCEPTIBLE.

THE LINGERING MOISTURE AND LIGHT WINDS COMBINED WITH MELTING SNOW IS
CAUSING PATCHY DENSE FOG TO DEVELOP...PARTICULARLY ACROSS SOUTHERN
KENTUCKY AND THE BLUEGRASS REGION. DENSE FOG HAS BEEN REPORTED
AROUND THE LEXINGTON METRO AREA. MOTORISTS SHOULD USE EXTREME
CAUTION DRIVING THIS MORNING AS SUDDEN REDUCTIONS AND CHANGES IN
VISIBILITY ARE LIKELY TO OCCUR.

ZT

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 21, 9:03 PM ESTAreal Flood AdvisoryLMKAdair, Allen, Barren, Butler, Clinton, Cumberland and 9 more22 hr
Feb 21, 11:35 PM ESTRiver Flood AdvisoryLMKWarren36 hr
Feb 22, 8:18 AM ESTRiver Flood WarningLMKWarren21 hr

Nearby

Wind Chill Advisories in Indiana, 2015Wind Chill Advisories in Kentucky, 2015Every wind chill advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.